MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1001
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: the returned targeting arm shows several signs of usage.The adhesive binding is loose at both glued edge joint of the right outer portion of the device, in this area the connection has play i,e wobbles slightly.Entry point of the sleeve at the right down portion of the device shows slight deformation and visibility of cracks along the adjoining edges.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause was attributed to user related issue.Appearance of deformation around the sleeve hole indicates towards an unintended high insertion force in a non-axial direction, leading to cracking of the adjoining edge.It is also likely that due to long and repeated usage, natural weakening of structural integrity is also possible.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported the tibia nail distal targeting device has been broken where the text m-l holes for standard or distal nail only is found.This was noticed when the surgeon was putting in the screws; it was lacking a few mm to correctly have them fit into the nail.The operation was completed without any problems for the patient by setting screws in the nail using another screw hole.There was no clinically significant delay in treatment.

Brand Name
TARGETING ARM TNS T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key12196994
Report Number0009610622-2021-00613
Device Sequence Number11612388
Product Code LXH
UDI-Device Identifier04546540196521
UDI-Public04546540196521
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1001
Device Catalogue Number18061001
Device Lot NumberKHI030608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1